Euroasian Journal of Hepato-Gastroenterology

Register      Login

VOLUME 10 , ISSUE 2 ( July-December, 2020 ) > List of Articles

CASE REPORT

Drug-induced Pancreatic Atrophy (“The Vanishing Pancreas”)

Iyad Khamaysi, Eisa Hajj

Keywords : Atrophy, Chemotherapy, Pancreas

Citation Information : Khamaysi I, Hajj E. Drug-induced Pancreatic Atrophy (“The Vanishing Pancreas”). Euroasian J Hepatogastroenterol 2020; 10 (2):101-102.

DOI: 10.5005/jp-journals-10018-1323

License: CC BY-NC 4.0

Published Online: 06-01-2021

Copyright Statement:  Copyright © 2020; Jaypee Brothers Medical Publishers (P) Ltd.


Abstract

Immune checkpoint inhibitors have become the therapeutic mainstay in a rapidly growing number of cancers. Immune checkpoint inhibitor-related diarrhea is attributed mainly to inflammatory colitis, with no other drug-related differential diagnosis. However, other causes of diarrhea should be considered. Pancreatic atrophy (and exocrine pancreatic insufficiency) is a relatively rare complication of immune checkpoint inhibitors. Herein we bring a set of striking computed tomography (CT) images that demonstrate a drug-related-progressive pancreatic atrophy until complete vanishing of pancreatic tissue. Exocrine pancreatic insufficiency (EPI) was diagnosed. Pancreatic enzyme replacement therapy was initiated with an excellent clinical response.


PDF Share
PDF Share

© Jaypee Brothers Medical Publishers (P) LTD.